Home

Tvp20 07omslag kijk verder

Tijdschrift voor Psychiatrie 49 (2007) 9, 655 - 659

Case report

Clozapine and selective serotonin reuptake inhibitors: risks of toxicity

P.J.S. Michielsen, M.M. Thunnissen, B. Van Den Bossche

summary A 25-year-old woman, known to have schizoaffective disorder, presented with symptoms that had arisen a few weeks earlier. The symptoms indicated that she had a toxic clozapine blood level. The probable cause of the toxicity was a pharmacokinetic interaction between citalopram and clozapine at the level of the cytochrome P450 system. A literature search reveals the importance of monitoring the interactions between selective serotonin reuptake inhibitors and clozapine, a procedure which should, if possible, be accompanied by blood level measurements. Caution is called for, particularly when non-smokers are involved.

keywords citalopram, clozapine, cytochrome P-450 enzyme system